MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB9Q36R3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: upon receipt in our quality analysis lab, visual inspection showed no outward signs of any damage.The device had a test mark, which confirmed the one-way vacuum relief valve (vrv) was tested prior to distribution.Functional testing of the returned device was performed at 0.5 l/min.The instructions for use provides an approximation for first time use of negative and positive pressures to open the umbrella relief valves at 0.5 l/min blood flow are approximately -205 mmhg and 318 mmhg.Our results indicated the negative pressure umbrella opened at -185 mmhg and the positive pressure umbrella valve opened at 361 mmhg verifying the functionality for the valves for the returned device.The acceptable function of the umbrella valves also confirms the duck bill valve functioned as intended.The device appeared to operate as expected.There were no leaks observed.Reason for return was not confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, leaky one way valve was reported.Prior to going on bypass the one way valve was tested and no leaking was noticed.Once they went on bypass and blood crossed the one way valve, the leak began.The device was replaced to complete the procedure.There was no patient impact associated with this event.Medtronic received additional information that the same leak did not occur in multiple packs.Leak originated from the one way valve component.Air and blood was seen in the vent line, and about 2 to 5ml of blood was lost due to leak.No transfusion was required.
 
Additional Manufacturer Narrative
Conclusion: the complaint is unconfirmed for a leaky valve.There was no observed damage to the device and performance testing indicated that the device functioned as intended.Trends for issues with this device are monitored.Correction section d: the manufacturer's name and address has been corrected.Correction section h: the device returned to manufacturer box has been selected as the device has returned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc MN 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc MN 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14998152
Report Number2184009-2022-00167
Device Sequence Number1584205
Product Code DWE
UDI-Device Identifier00763000554088
UDI-Public00763000554088
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K924529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberBB9Q36R3
Device Catalogue NumberBB9Q36R3
Device Lot Number223323245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite